# SDR 2016FA0000401

- Difficulty date: August 31, 2016
- Submitted: August 31, 2016
- Operation: General aviation
- Aircraft: N4818D
- Make and model: Cessna 172N
- Aircraft serial: 17272367
- Aircraft time: 2,673 hours
- Engine: Lyc O360A4M
- Engine time: 1,162 hours
- Propeller: Snsnch 76EM8
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW12427
- Part serial: 114382
- Condition: Cracked
- Location: Nr 3
- Part time: 1,162 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE FOUND TO MAKE A WHISTLING SOUND WHEN PROP PULLED THROUGH ON PRE-FLIGHT. INSPECTION FOUND THE NR 3 CYLINDER HEAD CRACKED AFT OF THE INTAKE VALVE. CRACK LENGTH APPROXIMATELY 2 INCHES IN LENGTH. THE CRACK ALSO HAD A SMALL HOLE AT IT'S CENTER APPROXIMATELY .0625 IN DIAMETER.
